Arizona, 2013

Wildfire in Arizona, June 18 to 30, 2013

June 18 to 30, 2013 · NWS FGZ · 1 event in 1 county or zone

The Doce Fire (pronounced Dough-see) was detected at 1130 AM The Doce Fire approximately 8 miles northwest of Prescott, AZ near Granite Mountain Recreation Area and Dosie Pit Road. It was human caused.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGZ wrote it up.

The Doce Fire (pronounced Dough-see) was detected at 1130 AM The Doce Fire approximately 8 miles northwest of Prescott, AZ near Granite Mountain Recreation Area and Dosie Pit Road. It was human caused. The fire was 100% contained on July 12 at 1800. The wildfire burned 6,767 acres total of the Prescott National Forest, mostly in the Granite Mountain Wilderness. Most of the fire spread was in June.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jun 18, 9:30 AM MST, 2 hours earlier.

Area forecast discussion, Jun 18, 9:30 AM MST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST TUE JUN 18 2013

.SYNOPSIS...EXPECT WARM AND DRY WEATHER CONDITIONS TO CONTINUE
THROUGH THE WEEKEND WITH BREEZY WINDS EACH DAY. THERE WILL BE A
SLIGHT CHANCE FOR AN ISOLATED THUNDERSTORM OR TWO IN THE WHITE
MOUNTAINS ON FRIDAY AND SATURDAY.

&&

.DISCUSSION...A LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST AND A
HIGH PRESSURE RIDGE OVER THE CENTRAL STATES WILL SLOWLY MOVE
NORTHEASTWARD AND WEAKEN. EXPECT WIND SPEEDS TO PICK UP ON WEDNESDAY
AND A RED FLAG WARNING HAS BEEN ISSUED. NORTHERN ARIZONA WILL
REMAIN IN A DRY AND WARM WEATHER PATTERN THROUGH THE UPCOMING
WEEKEND.

EARLY NEXT WEEK...LONG RANGE FORECAST MODELS CONTINUE TO SHOW A LARGE
HIGH PRESSURE CENTER BUILDING IN ACROSS NEW MEXICO AND COLORADO. THE
DEVELOPMENT OF THIS HIGH PRESSURE CENTER NEAR THE FOUR CORNERS
REGION IS A POSITIVE SIGN FOR MONSOON SEASON MOISTURE.

&&

.AVIATION...FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS FOR THE NEXT
24 HRS. SOUTHWEST WINDS 10-15KT GUSTS AROUND 25KT THROUGH 02Z
WEDS...DECREASING TO 10KT OR LESS OVERNIGHT. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...TODAY AND WEDNESDAY...VERY DRY SOUTHWEST FLOW ALOFT
WILL PERSIST FROM TODAY THROUGH AT LEAST SATURDAY. AFTERNOON HAINES
INDICES OF 5 AND 6 ARE FORECAST ACROSS THE NORTHLAND BOTH DAYS. LOOK
FOR SINGLE DIGIT AFTERNOON HUMIDITIES FOR AREAS BELOW 6000 FEET BOTH
AFTERNOONS. ON WEDNESDAY...CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED ACROSS MOST OF THE AREA WITH SOUTHWEST WIND GUSTS TO 40
MPH...AND A RED FLAG WARNING IS IN EFFECT. THESE WINDS ARE DUE TO A
FRONTAL SYSTEM MOVING THROUGH THE GREAT BASIN.

THURSDAY THROUGH SATURDAY...EXPECT BREEZY SOUTHWEST WINDS EACH
AFTERNOON. WIND GUSTS APPROACH CRITICAL VALUES IN THE LITTLE
COLORADO RIVER VALLEY THURSDAY AND FRIDAY AFTERNOONS. ON FRIDAY AND
SATURDAY...SLIGHT CHANCES FOR HIGH BASED THUNDERSTORMS ARE FORECAST
FOR AREAS ALONG THE NEW MEXICO BORDER.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.........BOHLIN
AVIATION.......JJ
FIRE WEATHER...DL

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jun 18, 4:15 AM MST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
415 AM MST TUE JUN 18 2013

AZZ004>018-037>040-190700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
420 AM MST TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

NO WEATHER HAZARDS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY DRY AND WINDY CONDITIONS WILL DEVELOP WEDNESDAY AS A DRY COLD
FRONT MOVES THROUGH THE GREAT BASIN. SOUTHWEST WINDS FROM 15 TO 25
MPH WITH GUST FROM 30 TO 40 MPH WILL BE WIDESPREAD BY EARLY
WEDNESDAY AFTERNOON. THESE WINDS WILL COMBINE WITH SINGLE DIGIT
RELATIVE HUMIDITY VALUES AND HIGH FIRE DANGER TO CREATE CRITICAL
FIRE WEATHER CONDITIONS. A RED FLAG WARNING HAS BEEN ISSUED FOR
WEDNESDAY AFTERNOON...SEE PHXRFWFGZ FOR DETAILS.

BREEZY AND DRY CONDITIONS WILL PERSIST THURSDAY AND FRIDAY AS
WELL...ALTHOUGH VALUES WILL NOT BE QUITE AS HIGH. ONLY LOCALIZED
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Yavapai County Mountains

When
June 18, 11:30 AM MST to June 30, 11:59 PM MST
Where
Yavapai County Mountains forecast zone
Reported by
Park/Forest Service
Coordinates
34.600, -112.554 (the zone’s center; the record gives no point)

The Doce Fire (pronounced Dough-see) was reported at 1130 AM on June 18. Dry and breezy to windy conditions lasted from June 18 through June 24. This pushed the fire to the northeast over the Granite Mountains. The fire grew to 6,767 by June 24. During the peak staffing there were 650 personnel including: 16 hand crews, 22 engines, 5 water tenders, 2 dozers, and 4 helicopters. The firefighting cost was $6.9 million by the end of June. Only one minor injury was reported.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2013Every state in 2013This day in weather historyWarnings in Arizona, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459548.